U.S. doctors online nowAsk doctors free
Brick, New Jersey
A 49-year-old female asked:

was on omeprazole for reflux. it gave me extreme diarrhea. have hemorrhoids. bright red blood in toilet. burning around the opening of anus. hemor.?

1 doctor answer1 doctor weighed in
Dr. Charles Cattano
Gastroenterology 39 years experience
Maybe or not...: This may just be hemorrhoids from straining but bleeding from rectum (brbpr) may also indicate anal fissures, proctitis (due to infection, inflammatory bowel disease, radiation therapy, stercoral ulcers, rectal prolapse, trauma, etc.) or a bleeding source further upstream. Depending on your age, risk factors, current medication (aspirin, nsaids, anticoagulants can cause bleeding), see your doctor.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

CA
A 40-year-old member asked:

How can I prevent inflammation of stomach lining due to blood thinner plavix (clopidogrel)?

2 doctor answers2 doctors weighed in
Dr. Louis Grenzer
Cardiology 55 years experience
Take with food: Do not take the medicine on an empty stomach and it sometimes is helpful to take medicines such as antacids that are used to treat gastritis. Many people can take Plavix (clopidogrel) without problems. Some of the medications can interfere with the action of the Plavix (clopidogrel) so consult your physician.
A 34-year-old member asked:

There is no swelling or extreme pain. But there is bleeding during strained bowel movement. Could this be internal hemorrhoids?

2 doctor answers3 doctors weighed in
Dr. Howard Hack
Internal Medicine 33 years experience
Yes: Rectal bleeding may be caused by hemorrhoids. Colonoscopy is the standard of care to evaluate rectal bleeding in people over 40.
A 40-year-old member asked:

I take lisinopril for high blood pressure and ibuprofen for arthritis. Is this combo safe?

2 doctor answers3 doctors weighed in
Dr. Ron Jones
Family Medicine 45 years experience
No: Not a wise combination. Can decrease the efficacy of Lisinopril and increase the incidence of kidney toxicity.
San Francisco, CA
A 26-year-old male asked:

How long should I wait to take breath test for h. Pylori after 7 day antibiotic treatment? (antibiotics: tetracyline, omeprazole, metronidazole)

2 doctor answers7 doctors weighed in
Dr. Paul Cohen
Family Medicine 28 years experience
When you are ready?: I usually judge a patients progress by their symptoms; if after the course of treatment your symptoms have subsided then there is no real need for repeating the breath test. However, if you are being sent for it, then ask your doctor when you should go; i see no harm in undergoing the test the day or two after you have taken the last of the treatment.
Dr. Vivek Huilgol
Gastroenterology 35 years experience
Blood test USELESS in this scenaroi. imaging you had measles as a kid - your blod test will still be positve - but you don't have the disease... similarly, a positive antibody test, tells you nothing post-treatment.
Dec 19, 2011
Dr. Vivek Huilgol
Gastroenterology 35 years experience
Blood test USELESS in this scenario. Imagine you had measles as a kid - your blood test will still be positive - but you don't have the disease... Similarly, a positive antibody test, tells you nothing post-treatment. (typos corrected...)
Dec 19, 2011
Dr. Andrew Seibert
Gastroenterology 35 years experience
Actually, with either the breath test or the stool test, you should be off antibiotics for at least a month before doing the test. As Dr. Huilgol stated, avoid the blood test.
Jan 28, 2015
A 20-year-old member asked:

Lower abdominal pain on left side and natious took 3 hpt and one blood test both came back negative is there a chance im still pregnant?

2 doctor answers8 doctors weighed in
Dr. Katharine Garnier
Family Medicine 33 years experience
Not likely: Sorry, but if the blood test is negative, it is highly unlikely, unless you are the victim of a mix-up at the lab, that you are pregnant. It sounds like all of the tests have agreed that you are not pregnant, so a lab mistake even more unlikely. You should find out why you are having lower abdominal pain and nausea as some causes can be serious. Please go to your doctor and get this looked into.
Dr. Katharine Garnier
Family Medicine 33 years experience
Provided original answer
a very early pregnancy that can be missed by all of the tests you have had, would not be causing your symptoms yet, so it is very unlikely.
Jan 3, 2012

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Nov 9, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.